U.S. doctors online nowAsk doctors free
Australia
A 22-year-old female asked:

Would being obese cause a woman to spot bleed for over a month? pcos but ultrasound was ok. can't get in to see an ob/gyn till august

3 doctor answers4 doctors weighed in
Dr. Carol Van der Harst
Physical Medicine and Rehabilitation 37 years experience
No: You need to be examined by a physician within 2 months of developing bleeding that is unexplained by your hormone status. Certainly low dose birth control pills and shots, in combination with any other medications you are taking can cause spotting. Obesity is a health problem that has important consequences for your fertility and future, and it deserves equal attention when you see your doctor.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Michael Swor
Obstetrics and Gynecology 42 years experience
Abnormal bleeding: Irregular spotting is never normal. Try and get a checkup sooner. Obesity can increase the chance or hormone imbalance and other problems, like cysts and polyps and precancerous changes in the uterus.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Geoffrey Schnider
Obstetrics and Gynecology 49 years experience
Obesity, bleeding: Obesity can be associated with pcos and non-ovulatory dysfunctional bleeding. Should be checked for Insulin insensitivity which would benefit from metformin therapy. Clearly losing weight would be beneficial.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 25, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.